Alert archive / Indiana / Flash Flood Warnings in 2002
Flash Flood Warning 17, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at May 7, 2002, 7:29 AM EDT for Dearborn County, Franklin County, Ripley County, Indiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 7, 2002, 7:29 AM EDT (11:29 UTC)
- Expired
- May 7, 2002, 10:30 AM EDT
- In force
- 3 hr
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
Counties Dearborn County, IN, Franklin County, IN, Ripley County, IN
The radar
The Cincinnati radar (KILN), 112 km from the middle of the area, began a volume at 11:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 11.5 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 581 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 446 m²/s²
- 0-3 km storm-relative helicity
- 666 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KILN 071129 FFWILN INC029-047-137-071430- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 627 AM EST TUE MAY 7 2002 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLASH FLOOD WARNING FOR... FRANKLIN COUNTY IN SOUTHEAST INDIANA... DEARBORN COUNTY IN SOUTHEAST INDIANA... RIPLEY COUNTY IN SOUTHEAST INDIANA... * UNTIL 930 AM EST... * WEATHER SERVICE RADAR INDICATED VERY HEAVY RAIN OVER SOUTHEAST INDIANA. UP TO 2 INCHES OF RAIN HAD FALLEN SINCE 5 AM...WITH AN ADDITIONAL 2 INCHES EXPECTED THROUGH 9 AM EST. * SOME LOCATIONS IN THE WARNING AREA INCLUDE... BATESVILLE... BROOKVILLE... LAWRENCEBURG... MILAN... OLDENBURG... FRIENDSHIP... A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at May 7, 5:46 AM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, May 7, 5:46 AM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION...CORRECTED WATCH INFO AND ISSUE TIME
NATIONAL WEATHER SERVICE WILMINGTON OH
546 AM EDT TUE MAY 7 2002
BASED ON RADAR TRENDS WILL EXTEND THE FLOOD WATCH NORTH A COUPLE OF
COUNTIES INTO THE WHITEWATER AND MIAMI VALLEYS. WILL ALSO RUN IT TO
4 PM.
FFA AND NEW ZFP OUT ASAP.
ILN...FLOOD WATCH TODAY
INZ050-058-059-066-073>075-080
KYZ089>100-OHZ070>073-077>082-088
OHZ042-051>053-060>063
SITESIn the hours before
Local storm report, May 7, 6:34 AM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
634 AM EDT TUE MAY 7 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0610 AM CONNERSVILLE IN FLOOD
05/07/02 FAYETTE ROAD CLOSED DUE TO HIGH
WATER
JDRSpecial weather statement, May 7, 7:18 AM EDT, 11 minutes before
INZ050-058-059-066-073>075-080-KYZ089>092-094-095-OHZ070-077-071715- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 718 AM EDT TUE MAY 7 2002 AN UPPER LEVEL DISTURBANCE WILL COMBINE WITH A COLD FRONT...WHICH WAS DROPPING SOUTHEAST FROM THE WESTERN GREAT LAKES...TO BRING SHOWERS AND THUNDERSTORMS TO THE REGION TODAY. THE ATMOSPHERE IS MARGINALLY UNSTABLE THIS MORNING...BUT ENOUGH WIND SHEAR EXISTS THAT A FEW OF THE STORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND HAIL. THE STORM PREDICTION CENTER HAS PLACED THE WHITEWATER VALLEY AND SOUTHEAST INDIANA...EXTREME SOUTHWEST OHIO AND NORTHERN KENTUCKY WEST OF I-75...IN A SLIGHT RISK FOR SEVERE WEATHER TODAY. SPOTTER ACTIVATION MAY BE NECESSARY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES. SITES
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 6:17 AM EDT | Flash Flood Warning | ILN | Fayette, Union | 118 min |
| May 7, 6:20 AM EDT | Flash Flood Warning | ILN | Fayette, Union | 3 hr |
| May 7, 7:27 AM EDT | Flash Flood Warning | ILN | Dearborn, Franklin, Ripley | 2 hr |
Nearby
Flash Flood Warnings in Indiana, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.